Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 219, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2022, 3:44 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2022, 3:44 PM MST (22:44 UTC)
- Expired
- Aug 23, 2022, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 123 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4122 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WGUS55 KVEF 232244
FFWVEF
AZC015-240145-
/O.NEW.KVEF.FF.W.0219.220823T2244Z-220824T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
344 PM PDT Tue Aug 23 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 645 PM MST.
* At 344 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over the area from the intersection of I-40 and US 93
to Blake Ranch Road and also the southeast portion of Hualapai
Mountain including the old Dean Peak Burn Scar. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Blake Ranch Road and also the southeast portion of Hualapai
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3507 11391 3511 11387 3517 11381 3516 11377
3516 11368 3514 11367 3506 11367 3497 11368
3489 11366 3493 11386 3497 11392 3502 11393
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
404
WGUS75 KVEF 232334
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
434 PM PDT Tue Aug 23 2022
AZC015-240145-
/O.CON.KVEF.FF.W.0219.000000T0000Z-220824T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
434 PM MST Tue Aug 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST THIS
EVENING FOR SOUTHERN MOHAVE COUNTY...
At 434 PM MST, Doppler radar indicated thunderstorms dissipated
prior to 430 PM MST over Hualapai Mountain and near the intersection
of I-40 and US 93. Between 1 and 3 inches of rain was estimated by
radar to have fallen over the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Blake Ranch Road and also the southeast portion of Hualapai
Mountain including the old Dean Peak Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3507 11391 3511 11387 3517 11381 3516 11377
3516 11368 3514 11367 3506 11367 3497 11368
3489 11366 3493 11386 3497 11392 3502 11393
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA051
WGUS75 KVEF 240140
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
640 PM PDT Tue Aug 23 2022
AZC015-240150-
/O.EXP.KVEF.FF.W.0219.000000T0000Z-220824T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
640 PM MST Tue Aug 23 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST THIS EVENING FOR
SOUTHERN MOHAVE COUNTY...
Flood waters have receded over the southeast portion of Hualapai
Mountain and around Blake Ranch Road. Flooding is no longer expected
to pose a threat. Please continue to heed remaining road closures.
LAT...LON 3507 11391 3511 11387 3517 11381 3516 11377
3516 11368 3514 11367 3506 11367 3497 11368
3489 11366 3493 11386 3497 11392 3502 11393
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:11 PM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 23, 2:11 PM MST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 211 PM PDT Tue Aug 23 2022 .SYNOPSIS... Monsoon moisture returns for much of the area on southeast flow Wednesday, bringing increased thunderstorm chances for Wednesday, Thursday, and possibly Friday. Another drying trend is expected for the weekend. && .SHORT TERM...through Friday. A few thunderstorms can be seen on radar this afternoon as we near peak daytime heating. Convection is having difficulty sustaining off the ridge tops. This makes sense given a stout 500mb inversion seen on the 12Z Las Vegas sounding. Weakening of an eastern Pacific ocean ridge will allow deep monsoonal moisture to return in southeasterly flow. Precipitable water will increase to around 1.5" which is near record for this time of year and provides more than enough fuel for storms with high rain rates. This will continue through Thursday, wish residual moisture allowing for possibly another active day Friday. .LONG TERM...Friday through Tuesday. Model ensembles indicate a dry westerly flow aloft beginning to develop Friday over our region and continuing through the weekend then becoming southwest as a mean trough develops off the West Coast. This is reflected in the latest NBM gridded forecast which indicates decreasing chances for thunderstorms Friday through the weekend over southern Nevada and eastern San Bernardino County while 30-40 percent probabilities remain over much of Mohave County Friday through Sunday. Moisture may not be entirely scoured out of the region though the persistent drying effect continues Monday and Tuesday with ensemble mean precipitable water values dropping to less than one inch over all areas north of I-40 and PoP values reducing to 10-20 percent over the mountains of southern Nevada and northwest Arizona. Temperatures will also be subdued in this pattern with highs near or slightly below normal which translates to highs generally 98-103 across most desert zones. && .AVIATION...For Harry Reid...Isolated thunderstorms are possible once again this afternoon with the majority of the convective activity remaining over the higher terrain surrounding the Vegas valley. The only impacts expected at the terminal from this activity are outflow winds and only a low chance exists for that. Outside of thunderstorm activity, light winds favoring typical diurnal wind directions can be expected. Monsoonal moisture increases tomorrow likely resulting in an uptick in convective activity near the terminal, most likely after 20Z. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered convection is expected once again this afternoon, mainly over southeastern Nevada and northwest Arizona after 21Z. Gusty outflow winds, brief heavy rainfall, and CIGs to 10kft will be the main impacts of this activity. Convection should quickly decrease after sunset. Away from convection, winds should remain light and favor typical diurnal variations. Monsoonal moisture looks to increase across the region tomorrow resulting in an uptick in afternoon and evening thunderstorm activity. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Berc LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Aug 23, 4:26 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.